MAUDE Adverse Event Report: TELEFLEX MEDICAL LMA PROSEAL SIZE 4; AIRWAY, OROPHARYNGEAL, ANESTH

TELEFLEX MEDICAL LMA PROSEAL SIZE 4; AIRWAY, OROPHARYNGEAL, ANESTH
Model Number IPN042498
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).
 
Event or Problem Description
It was reported "pilot cuff burst during cuff investigation.Clinical consequences: none as prior to use on a patient during inspect ion/functional testing".No patient involvement reported.
 
Additional Manufacturer Narrative
(b)(4).The sample was returned to the manufacturing site for investigation.The manufacturing site reports "the inflation balloon material of the complaint device was observed ruptured.The gluing at joint on the inflation balloon to inflation line was intact.The airway tube of the device was lightly yellowish due to multiple uses.The inflation balloon profile of the complaint device was slightly deformed / loss its resilience due to stress.The check valve of the device was tested.It was functioning.That means air can be blown into the lma proseal and can be released from the device via the check valve smoothly and no blockage found.In addition the manual vent of the plug is free from blockage and air can be released smoothly with the red plug.Dhr was reviewed.No abnormality was found." based in the investigation performed the reported complaint was confirmed.Over-inflation is a known cause that leads to rupture of the inflation balloon.During high temperature, vacuum and humid autoclaving environment, any air / moisture trapped inside the device will expand significantly and it will damage the properties of the device to an irreparable condition.It is suspected that there was some residual of air / moisture was left inside the device while re-processing / handling that causing the failure inadvertently.
 
Event or Problem Description
It was reported "pilot cuff brust during cuff investigation.Clinical consequences: none as prior to use on a patient during inspect ion/functional testing".No patient involvement reported.

Brand Name
LMA PROSEAL SIZE 4
Common Device Name
AIRWAY, OROPHARYNGEAL, ANESTH
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
MDR Report Key11317370
Report Number9681900-2021-00003
Device Sequence Number2737163
Product Code CAE
UDI-Device Identifier04026704319688
UDI-Public04026704319688
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberIPN042498
Device Catalogue Number150040
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2021
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date03/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1